Author Topic: Inhibition of NMDA receptors by agmatine is followed by GABA/glutamate balance  (Read 554 times)

[Buddie]

Inhibition of NMDA receptors by agmatine is followed by GABA/glutamate balance in benzodiazepine withdrawal syndrome.

https://bjbas.springeropen.com/articles/10.1186/s43088-021-00125-8

I think this is an important paper that deserves some attention. I have some personal experience with this supplement that I will post at a later date below.





« Last Edit: November 05, 2021, 03:22:24 am by [Buddie] »
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Yes, good article.

Also, I failed to mention that agmatine is freely available as a supplement in most countries. Available on Amazon and many better stocked brick and mortar supplement stores.

Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Thanks for posting this article!  Very interesting .  I had never heard of agmatine before. 
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Hi [...], would you mind sharing your experience? Getting sick of this shit now and my sensitivity seems to have improved so willing to try a few things that might help
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Hi [...], would you mind sharing your experience? Getting sick of this shit now and my sensitivity seems to have improved so willing to try a few things that might help

Sorry I never got back around to do that.

So, in December 2019 - January 2020 I experimented with Agmatine which I purchased from Amazon.

Being a little overly enthusiastic I started with a pretty high dose - 4,000 - 6,000 mg/day.

For somewhere around 6 weeks to 2 months, I was the most normal I had been since some time before July 2, 2015. As in having almost no symptoms. However at the end of that period I noticed that the effect seemed to be wearing off. My anxiety and pain were starting to intrude in and eventually it because completely ineffective and in fact at some point I was worse than I started. Some of that may have been merely perceptional - once you've been "normal" for a good while (about 2 months), going back to where you started will feel much worse because you are no longer so used to feeling so lousy.

My guess as to what happened - Agmatine is a decently strong NMDA antagonist, thus counteracting either the presence of excess glutamate or the effect of insufficient GABA or not entirely functional GABA receptors. This antagonism is going to counteract either of these issues. However .... if you antagonize NMDA receptors hard enough and long enough the brain is likely going to respond by either increasing the number of NMDA receptors or shifting the glutamate/GABA balance more towards glutamate.  And apparently 6 - 8 weeks is about how long it takes for this to happen.

That said, I think there is an opportunity here to get some benefit through careful management. First - my dosage was probably way too high.  I should have been in the 500mg to 1,000mg range.  Also, I should have taken breaks from dosing it - perhaps dosing it 5 days on/2 days off or 3 days on/2 days off or something along those lines.

I think a person might be able to walk a line and get some improvement of symptoms out of it.

But .... if you feel the effect start to wane for a couple of days in a row I would quickly shut down usage. I did find the rebound at the end of the 2 months fairly unpleasant.

That's my story with this compound. I didn't have the benefit of this paper when I explored it.  I've got several things going on right now that I think would cloud the issue, but at some point I plan to revisit agmatine.

In 6 years, this compound is the only thing that has obviously worked for me if only for a period of time.





 
« Last Edit: November 04, 2021, 02:34:36 am by [Buddie] »
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Anyone has tried agmatine? I heard it can be really useful but it is illegal in my country, The Netherlands.
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.